MAUDE Adverse Event Report: EPOCAL INC. EPOC HOST 2 JAPAN; EPOC BARCODE READER

EPOCAL INC. EPOC HOST 2 JAPAN; EPOC BARCODE READER
Catalog Number 10736390
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens sales went onsite.The customer is using codabar which is an approved barcode symbology for epoc.The customer, while holding the clear file, read the barcode over the clear file.This is why the barcode can be curved when read.Since the customer is reading the barcode over the clear file with using the codabar, there might be the possibility of misreading.The customer has been advised to read the barcode without the clear file.Sales read the barcode again and found the issue was not reproducible.The customer has been advised that the use of a barcode with a check digit would help to prevent this error.They have also been advised not to scan the barcode while in a clear file to avoid curving or glare that may cause this issue.The customer is satisfied.The instrument is operational.
 
Event or Problem Description
The customer reported the epoc barcode reader mis-scanned the patient id and results from patient #1 were sent to patient #2.Patient #2 did not have these tests on this day.The customer noticed the error and reran patient #1.Repeat test results were sent to the correct patient (patient #1).There was no report of harm or incorrect treatment to either patient as a result of this event.

Brand Name
EPOC HOST 2 JAPAN
Common Device Name
EPOC BARCODE READER
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, K1G 3 P5
CA  K1G 3P5
MDR Report Key9306240
Report Number3002637618-2019-00118
Device Sequence Number1864750
Product Code CGL
UDI-Device Identifier00809708075576
UDI-Public00809708075576
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10736390
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2019
Initial Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1